Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter November 11, 2022

Direct proofs of intrinsic properties of prox-regular sets in Hilbert spaces

  • Matey Konstantinov and Nadia Zlateva ORCID logo EMAIL logo

Abstract

We provide new proofs of two intrinsic properties of prox-regular sets in Hilbert spaces.

MSC 2010: 49J52; 49J53

Award Identifier / Grant number: KP-06-H22/4

Funding statement: M. Konstantinov is supported by the Bulgarian Ministry of Education and Science under the National Research Programme Young scientists and postdoctoral students approved by DCM #577/17.08.2018. N. Zlateva is supported by the Bulgarian National Science Fund under Grant KP-06-H22/4.

Acknowledgements

We appreciate the invaluable help of Prof. Lionel Thibault who shared a part of his unpublished yet work [16] in private communication.

References

[1] S. Adly, F. Nacry and L. Thibault, Preservation of prox-regularity of sets with applications to constrained optimization, SIAM J. Optim. 26 (2016), no. 1, 448–473. 10.1137/15M1032739Search in Google Scholar

[2] S. Adly, F. Nacry and L. Thibault, Prox-regularity approach to generalized equations and image projection, ESAIM Control Optim. Calc. Var. 24 (2018), no. 2, 677–708. 10.1051/cocv/2017052Search in Google Scholar

[3] S. Adly, F. Nacry and L. Thibault, Prox-regular sets and Legendre–Fenchel transform related to separation properties, Optimization 71 (2022), no. 7, 2097–2129. 10.1080/02331934.2020.1852404Search in Google Scholar

[4] M. V. Balashov and G. E. Ivanov, Weakly convex and proximally smooth sets in Banach spaces, Izv. Ross. Akad. Nauk Ser. Mat. 73 (2009), no. 3, 23–66; translation in Izv. Math. 73 (2009), no. 3, 455–499. Search in Google Scholar

[5] F. Bernard and L. Thibault, Prox-regularity of functions and sets in Banach spaces, Set-Valued Anal. 12 (2004), no. 1–2, 25–47. 10.1023/B:SVAN.0000023403.87092.a2Search in Google Scholar

[6] F. Bernard, L. Thibault and N. Zlateva, Characterizations of prox-regular sets in uniformly convex Banach spaces, J. Convex Anal. 13 (2006), no. 3–4, 525–559. Search in Google Scholar

[7] F. Bernard, L. Thibault and N. Zlateva, Prox-regular sets and epigraphs in uniformly convex Banach spaces: Various regularities and other properties, Trans. Amer. Math. Soc. 363 (2011), no. 4, 2211–2247. 10.1090/S0002-9947-2010-05261-4Search in Google Scholar

[8] F. H. Clarke, R. J. Stern and P. R. Wolenski, Proximal smoothness and the lower- C 2 property, J. Convex Anal. 2 (1995), no. 1–2, 117–144. Search in Google Scholar

[9] G. Colombo and L. Thibault, Prox-regular sets and applications, Handbook of Nonconvex Analysis and Applications, International Press, Somerville (2010), 99–182. Search in Google Scholar

[10] H. Federer, Curvature measures, Trans. Amer. Math. Soc. 93 (1959), 418–491. 10.1090/S0002-9947-1959-0110078-1Search in Google Scholar

[11] G. E. Ivanov, Weak convexity in the sense of Vial and Efimov–Stechkin (in Russian), Izv. Ross. Akad. Nauk Ser. Mat. 69 (2005), no. 6, 35–60; translation in Izv. Math. 69 (2005), 1113–1135. Search in Google Scholar

[12] F. Nacry and L. Thibault, Regularization of sweeping process: Old and new, Pure Appl. Funct. Anal. 4 (2019), no. 1, 59–117. Search in Google Scholar

[13] R. A. Poliquin and R. T. Rockafellar, Prox-regular functions in variational analysis, Trans. Amer. Math. Soc. 348 (1996), no. 5, 1805–1838. 10.1090/S0002-9947-96-01544-9Search in Google Scholar

[14] R. A. Poliquin, R. T. Rockafellar and L. Thibault, Local differentiability of distance functions, Trans. Amer. Math. Soc. 352 (2000), no. 11, 5231–5249. 10.1090/S0002-9947-00-02550-2Search in Google Scholar

[15] R. T. Rockafellar and R. J.-B. Wets, Variational Analysis, Grundlehren Math. Wiss. 317, Springer, Berlin, 1998. 10.1007/978-3-642-02431-3Search in Google Scholar

[16] L. Thibault, Unilateral Variational Analysis in Banach Spaces. Part I: General Theory. Part II: Special Classes of Functions and Sets, to appear. Search in Google Scholar

[17] J.-P. Vial, Strong and weak convexity of sets and functions, Math. Oper. Res. 8 (1983), no. 2, 231–259. 10.1287/moor.8.2.231Search in Google Scholar

Received: 2021-12-12
Accepted: 2022-09-03
Published Online: 2022-11-11
Published in Print: 2023-06-01

© 2022 Walter de Gruyter GmbH, Berlin/Boston

Downloaded on 4.3.2024 from https://www.degruyter.com/document/doi/10.1515/jaa-2022-1010/html
Scroll to top button